Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 331, NWS Little Rock, AR

August 15, 2022Montgomery County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 15, 2022, 5:00 PM CDT for Montgomery County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2022, 5:00 PM CDT (22:00 UTC)
Expired
Aug 15, 2022, 5:21 PM CDT
In force
21 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Montgomery County, AR

The radar

The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:36 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 15, 2:36 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
236 PM CDT Mon Aug 15 2022

.SHORT TERM...Tonight Through Wednesday

To begin the period, scattered to isolated showers and thunderstorms
will be possible across portions of Arkansas this afternoon and
evening. Moving ahead to the overnight hours, a frontal boundary is
expected to enter northeastern AR bringing the chance for rain and
cooler temperatures. As this front pushes south and west, rain
chances will continue to increase across the state. Tuesday's
weather story will be...Where Is The Front? Any areas behind this
front will see more seasonable weather (and rainy) while those ahead
of the front will see warm and humid conditions. This front will
eventually make its way further south bringing the entire state into
a rainy and cooler pattern going into the long term.

QPF values will be dependent on timing and coverage of these storms.
Right now, up to a half an inch of rain is expected across portions
of central and southern Arkansas Tuesday afternoon and evening with
more anticipated Wednesday. Wednesday looks to be the wettest day in
the period as the front continue to make its way through the state
bringing with it more widespread showers and thunderstorms.

High temperatures on Tuesday will depend on where that front is
situated. Ahead of the front, expect highs to be in the mid 90s and
100s. Behind the front, high temperatures are expected to be in the
80s. Heat advisories have been issued for southern Arkansas on
Tuesday as heat index values could easily climb up above 105
degrees. Low temperatures are expected to be in the upper 60s to mid
70s through the period.

&&

.LONG TERM...Wednesday Night Through Sunday Night

Upper NW flow will be in place to begin the long term. NW flow lies
between stout ridging over the Rockies and amplified troughing over
New England. This setup will promote systems tracking around the
periphery of the ridge, SEwrd towards AR, before turning back to the
NE. Through the long term, little changes are expected in the flow
regime.

Showers and thunderstorms are expected to linger into the beginning
of the long term. This activity should end from NW to SE associated
with the remnants of the frontal boundary slowly moving SEwrd. Drier
weather is expected on Thursday and Friday with the return of E/NE
surface flow, however rain chances return late Saturday,
especially into Sunday once winds switch back to the S/SW.
Weekend PoPs are the result of a quick moving trough on the heels
of a departing trough across the Great Lakes region in association
with another approaching cold front.

Temperatures through Sunday should climb into the mid 80s to
lower 90s for highs with lower 60s to lower 70s for lows. Abundant
cloud cover, increased precipitation chances, and E/NE winds
should keep temperatures out of the mid to upper 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     91  70  87  66 /  20  10  30  60
Camden AR         99  75  99  73 /  20  10  10  20
Harrison AR       94  70  91  65 /  20  20  50  70
Hot Springs AR   102  74 100  72 /  20  20  20  30
Little Rock   AR 101  74  96  71 /  20  10  20  40
Monticello AR     97  75  98  73 /  20  10  10  20
Mount Ida AR      98  72 100  71 /  20  10  20  30
Mountain Home AR  93  70  87  65 /  20  30  50  80
Newport AR        87  69  84  66 /  20  20  30  60
Pine Bluff AR     98  72  96  72 /  20  10  10  30
Russellville AR  101  73  99  71 /  20  10  20  50
Searcy AR         95  70  91  68 /  20  10  30  50
Stuttgart AR      96  72  93  70 /  20  10  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Arkansas-Bradley-
Calhoun-Central and Eastern Montgomery County-Central and
Southern Scott County-Clark-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Jefferson-Lincoln-Lonoke-
Monroe-Northern Montgomery County Higher Elevations-Northern
Polk County Higher Elevations-Northern Scott County-Northwest
Yell County-Ouachita-Perry-Pike-Polk County Lower Elevations-
Prairie-Pulaski-Saline-Southeast Polk County Higher Elevations-
Southern Johnson County-Southern Pope County-Southern and
Eastern Logan County-Southwest Montgomery County Higher
Elevations-Western and Northern Logan County-White-Woodruff-Yell
Excluding Northwest.

Heat Advisory from noon to 7 PM CDT Tuesday for Arkansas-Bradley-
Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Grant-Hot Spring-
Jefferson-Lincoln-Ouachita-Pike-Southern Johnson County-Southern
Pope County-Western and Northern Logan County.

&&

Short Term...233 / Long Term...70
Hazardous weather outlook, Aug 15, 3:17 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
317 AM CDT Mon Aug 15 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-161000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
317 AM CDT Mon Aug 15 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Heat index values will rise into the 105 to 109 degree range for a
large portion of central and southern Arkansas on Monday
afternoon/Monday evening. Additionally, isolated strong to severe
thunderstorms are possible on Monday afternoon with the main
concerns being damaging winds, hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heat index values will warm above 100 to over 105 for portions of
the area on Tuesday. Additional isolated to scattered showers and
thunderstorms are possible on Tuesday. Some strong to briefly severe
thunderstorms could be seen Tuesday afternoon...with damaging
winds...locally heavy rainfall...and hail the primary threats with
the strongest storms.

These increased chances for showers and thunderstorms will persist
through early Thursday before a cold front drops south of Arkansas
by late Thursday. Drier and cooler conditions will be seen by late
this week...with the threat for hazardous weather becoming low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

234/62

In the hours before

Special weather statement, Aug 15, 3:02 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT Mon Aug 15 2022

ARZ141-237-238-241-152030-
Yell Excluding Northwest AR-Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-
Central and Eastern Montgomery County AR-
302 PM CDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of southeastern Scott,
southwestern Yell and northwestern Montgomery Counties through 330 PM
CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Muddy Creek WMA, or 18 miles northwest of Mount Ida.
This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oden...                           Harvey...
Cedar Creek...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3487 9368 3474 9367 3461 9376 3471 9392
      3485 9389
TIME...MOT...LOC 2002Z 056DEG 2KT 3479 9379

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Aug 15, 3:24 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
324 PM CDT Mon Aug 15 2022

ARZ137-230-237-152100-
Northern Scott County AR-Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
324 PM CDT Mon Aug 15 2022

...Strong thunderstorms will impact portions of southwestern Logan
and eastern Scott Counties through 400 PM CDT...

At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Cardiff to 8 miles north of
Oden. These storms were nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cardiff...                        Union Hill...
Olio...                           Cedar Creek...
Harvey...                         Parks...
Grayson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3505 9404 3506 9402 3507 9399 3509 9389
      3497 9377 3476 9372 3470 9392 3505 9408
TIME...MOT...LOC 2023Z 177DEG 2KT 3502 9393 3474 9382

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:34 PM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 21 more29 hr
Aug 15, 3:02 PM CDTSpecial Weather StatementLZKMontgomery28 min
Aug 15, 3:24 PM CDTSpecial Weather StatementLZKScott36 min
Aug 15, 3:27 PM CDTSevere Thunderstorm WarningLZKScott48 min
Aug 15, 3:43 PM CDTSevere Thunderstorm WarningLZKJohnson21 min
Aug 15, 4:16 PM CDTSevere Thunderstorm WarningLZKGarland23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.